MAUDE Adverse Event Report: FOOTPRINT MEDICAL, INC. 1.9 FR POLYURETHANE PIC CATHETER KIT; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER

FOOTPRINT MEDICAL, INC. 1.9 FR POLYURETHANE PIC CATHETER KIT; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number P1PIC1.9-S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact cause of failure could not be conclusively determined based on the evaluation of the returned catheter.A review of the device history record for lot #16970 reveal that the catheter was manufactured per documented instructions and no unusual activity was recorded.The complaint catheter evidenced a small tear along the circumference of the tubing.The tear occurred on the catheter tubing near the securement platform.A large amount of adhesive residue can be observed on the catheter near the tear.As suggested by the excessive residue, an improper securement method can allow too much stress on the catheter and predispose the catheter to tears.All pic catheters manufactured at footprint medical inc.Are pressure tested prior to packaging.This catheter was not leaking at the time of packaging and presumably insertion.It is reasonable to conclude that this catheter failure is not the result of manufacture.
 
Event or Problem Description
A leak was discovered in the picc catheter during a picc dressing change.There was a small hole in the catheter in the external portion near the hub.The physician was notified and the picc was discontinued.

Brand Name
1.9 FR POLYURETHANE PIC CATHETER KIT
Common Device Name
PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
FOOTPRINT MEDICAL, INC.
12727 cimarron path
san antonio TX 78249 3405
MDR Report Key7184188
Report Number3007697249-2017-12002
Device Sequence Number10793832
Product Code LJS
UDI-Device Identifier00858778006089
UDI-Public(01)00858778006089(17)181216(10)16970
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K-130507
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2018
Device Model NumberP1PIC1.9-S
Device Lot Number16970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 DA